Florida, 2016Hail and Lightning Strikes in Florida, March 29 to 30, 2016
March 29 to 30, 2016 · NWS MFL · 4 events in 2 counties and zones
A strong upper level shortwave in combination with an approaching frontal boundary led to widespread showers and thunderstorms across South Florida during the afternoon hours of the 29th, with lingering thunderstorms early on the 30th. Small hail was reported across portions of Miami-Dade County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level shortwave in combination with an approaching frontal boundary led to widespread showers and thunderstorms across South Florida during the afternoon hours of the 29th, with lingering thunderstorms early on the 30th. Small hail was reported across portions of Miami-Dade County. Additional storms led to three lightning injuries in Palm Beach County along with at least one lightning related house fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 29, 1:02 PM EST, 25 minutes earlier.
Area forecast discussion, Mar 29, 1:02 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT TUE MAR 29 2016
.AVIATION...
THERE IS ACTIVE CONVECTION THIS AFTERNOON ACROSS THE SOUTH FLORIDA
PENINSULA...MOST OF IT CURRENTLY ACROSS THE EASTERN PENINSULA AND
IN THE VICINITY OF TERMINALS KPBI...KOPF...KMIA AND KTMB. ALL
TERMINALS ASSIGNED VCTS AT 18Z. ANOTHER AREA OF ACTIVE CONVECTION
IS ACROSS THE EASTERN GULF WEST OF THE TAMPA BAY AREA AND IS
EXPECTED TO SPAWN NEW CONVECTION AS IT CONTINUES TO PROPAGATE
EASTWARD...AND COULD GENERATE THUNDERSTORMS FOR TERMINAL KAPF
AROUND 19-20Z. GUIDANCE INDICATES THAT THUNDERSTORMS COULD
CONTINUE THROUGH 00Z...BUT WITH OUTFLOW BOUNDARIES COULD LINGER
A COUPLE OF HOURS AFTER THAT. BRIEF PERIODS OF IFR CONDITIONS
POSSIBLE WITH OCCURRENCE HEAVY SHOWERS/THUNDERSTORMS.
60
&&
.PREV DISCUSSION... /ISSUED 930 AM EDT TUE MAR 29 2016/
UPDATE...
A SHORT WAVE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO MOVE
EASTWARD AND ACROSS SOUTH FLORIDA THIS AFTERNOON BEFORE MOVING
INTO THE WESTERN ATLANTIC WATERS TONIGHT. THE 12Z MIA SOUNDING
THIS MORNING SHOW THAT THE 500 MB TEMPS WERE AROUND -11C AND THE
SHORT RANGE MODELS ARE SHOWING THE 500 MB TEMPS TO COOL DOWN TO
-12C TO -13C THIS AFTERNOON OVER THE AREA. AT THE SAME TIME...A 40
TO 50 KNOT MID LEVEL JET WILL BE MOVING THROUGH THE AREA WITH THE
SHORT WAVE. THE COMBINATION OF THE SHORT WAVE...MID LEVEL
JET...AND THE COOL AIR ALOFT WILL ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTH FLORIDA THIS
AFTERNOON. SOME OF THE STORMS COULD EVEN BECOME STRONG TO EVEN
SEVERE WITH THE PRIMARY IMPACTS BEING GUSTY WINDS UP TO 50
MPH...HAIL...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY
RAINFALL. SPC ALSO HAS SOUTH FLORIDA IN A MARGINAL SEVERE OUTLOOK
FOR THIS AFTERNOON. THEREFORE...WE WILL CONTINUE TO MENTION THE
POSSIBLE STRONG TO A FEW SEVERE STORMS IN THE HWO FOR TODAY ALONG
WITH KEEPING THE SCATTERED TO NUMEROUS POPS IN THE FORECAST.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.
AVIATION...
THE WINDS WILL BE LIGHT OVER ALL OF SOUTH FLORIDA TAF SITES TODAY.
THERE COULD BE AN EAST AND WEST COAST SEA BREEZE DEVELOPING ALONG
THE COASTS THIS AFTERNOON. HOWEVER...THE SEA BREEZES WILL NOT MOVE
INLAND TO FAR THIS AFTERNOON. THEREFORE...THE TAF SITES WILL CARRY
A LIGHT AND VARIABLE WIND FLOW FOR TODAY.
VCTS WILL CONTINUE FOR ALL OF THE TAF SITES FOR THE AFTERNOON
HOURS TODAY...AS A SHORT WAVE WILL BE MOVING THROUGH THE AREA FROM
THE WEST WHICH WILL HELP TO GENERATE THUNDERSTORMS. SOME OF THE
STORMS COULD BECOME STRONG TO EVEN SEVERE WITH THE PRIMARY IMPACTS
BEING HAIL, GUSTY WINDS, FREQUENT LIGHTNING STRIKES, AND HEAVY
RAINFALL. AT THIS TIME WILL WAIT ON PUTTING A TEMPO GROUP IN FOR
THE TAF SITES FOR THIS AFTERNOON UNTIL ACTIVITY GETS GOING ON THE
RADAR. THE CEILING AND VIS WILL ALSO REMAIN IN VFR CONDITIONS
OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER...THE CEILING
AND VIS WILL FALL INTO THE IFR CONDITIONS WITH THE PASSAGE OF THE
SHOWERS AND THUNDERSTORMS OVER THE TAF SITES.
UPDATE...54/BNB
AVIATION...54/BNB
PREV DISCUSSION... /ISSUED 404 AM EDT TUE MAR 29 2016/
.STRONG THUNDERSTORMS POSSIBLE AS DISTURBANCE PASSES OVER SOUTH
FLORIDA TODAY...
.MARGINAL RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...
DISCUSSION...
AS THE WEAK SURFACE FRONTAL BOUNDARY NEARS SOUTH FLORIDA TODAY,
MOIST AIR TO THE SOUTH OF THE FRONT WILL COMBINE WITH MID AND
UPPER LEVEL ENERGY PASSING THROUGH TODAY TO CREATE HIGHER SHOWER
AND THUNDERSTORM CHANCES COMPARED TO PREVIOUS DAYS. THE MAIN IMPULSE
PUSHING IN ALOFT FROM THE GULF OF MEXICO SHOULD ARRIVE AT THE WEST
COAST LATER THIS MORNING AND PUSH ACROSS THE SOUTHERN PENINSULA
RIGHT AS PEAK DIURNAL HEATING HAS PROVIDED PLENTY OF AVAILABLE
INSTABILITY FOR CONVECTION.
STEEP LAPSE RATE PROFILES OVER MUCH OF THE AREA, INCLUDING COLD
500 MB TEMPERATURES, WILL CREATE STRONG WIND AND HAIL CONCERNS FOR
TODAY WITH THESE STORMS. AT THE MOMENT, ANY RISK OF TORNADOES OR
SUPERCELLULAR BEHAVIOR SEEMS LESS LIKELY DUE TO LITTLE AVAILABLE
SHEAR. 0-1 KM HELICITY VALUES OVER SOUTH FLORIDA ARE WELL BELOW
100 M2/S2 TODAY. SPC DISCUSSES THE MARGINAL RISK OF SEVERE WEATHER
ACROSS THE REGION IN THEIR DAY 1 OUTLOOK /SWODY1/.
AS THE MAIN PART OF THE SHORTWAVE TROUGH PUSHES INTO THE BAHAMAS
TONIGHT, CONVECTION SHOULD SHIFT EAST INTO THE ATLANTIC. THE
STALLED SURFACE BOUNDARY COULD STILL ALLOW SOME SHOWERS BUT THE
THREAT OF THUNDERSTORMS SHOULD DIMINISH AFTER MIDNIGHT FOR MUCH OF
THE REGION. WEDNESDAY AND THURSDAY SERVE AS TRANSITION DAYS WITH
THE NEXT FRONTAL SYSTEM NEARING THE REGION LATE IN THE WEEK. THE
NEXT BOUNDARY COULD STALL OVER THE PENINSULA, CREATING THE
POTENTIAL FOR A RAINY WEEKEND. ANOTHER MID-LEVEL IMPULSE PUSHING
ACROSS THE GULF EARLY NEXT WEEK TO CLOSE OUT THE EXTENDED PERIOD
COULD BRING ADDITIONAL SUPPORT FOR RAINFALL.
OVERALL, A WARM AND WET TREND CONTINUES OVER SOUTH FLORIDA. WHILE
TEMPERATURES MAY FEEL MORE SUMMER-LIKE, THE NEXT FEW DAYS SHOULD
NOT GENERALLY FLIRT WITH RECORDS LIKE WE DID YESTERDAY. GUIDANCE
DOES HAVE SOME SUBTLE DIFFERENCES IN SOLUTIONS LATER IN THE
EXTENDED, BUT WE HAVE PLENTY OF TIME TO MONITOR TRENDS. AT THE
MOMENT, HAVE CONTINUED TREND OF ADDING MENTION OF THUNDER TO THE
EXTENDED FORECAST AS MORE AVAILABLE INSTABILITY STAYS PRESENT OVER
THE REGION AS WE TRANSITION INTO SUMMER.
MARINE...
SCEC CONDITIONS COULD RETURN TO THE ATLANTIC WATERS BEHIND THE
FRONT FOR A BRIEF TIME AS GUSTY EASTERLIES FROM THE BAHAMAS
WEDNESDAY INTO THURSDAY. OTHERWISE, THE LOCALIZED IMPACTS FROM
THUNDERSTORMS APPEAR TO BE THE PRIMARY MARINE CONCERN FOR THE NEXT
WEEK OR SO.
PREV DISCUSSION... /ISSUED 155 AM EDT TUE MAR 29 2016/
AVIATION...FRONTAL BOUNDARY REMAINS STALLED OVER CENTRAL
FLORIDA EARLY THIS MORNING LEAVING LIGHT AND VARIABLE WINDS
ACROSS THE REGION. UNCERTAINTY REMAINS IN HOW MUCH AN IMPACT FRONT
WILL HAVE ON WINDS DURING THE DAY AS IT SLIDES SOUTH AND RAPIDLY
WEAKENS. AT THE MOMENT, IT APPEARS FLOW WILL BE PREVAILING
EASTERLY IN THE MORNING WITH OVERALL SPEEDS 4-7KTS THOUGH EAST
COAST INLAND SITES MAY STAY MORE WSW DEPENDING ON STRENGTH OF
OVERNIGHT LAND BREEZE. BOTH SEA BREEZES DEVELOP 14-17Z WITH
ISOLATED SHRA. HAVE INCLUDED VCTS STARTING 17-19Z AS SEA BREEZES
MOVE INLAND AND FRONT SHIFTS SOUTHWARDS WITH SCT COVERAGE
EXPECTED. STEERING FLOW FAVORS EAST COAST FOR CONVECTION LATE IN
THE AFTERNOON AND EVENING, ENDING 01-03Z. 88/ALM
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 83 74 85 / 40 40 20 20
FORT LAUDERDALE 71 84 77 86 / 40 50 20 20
MIAMI 71 84 74 86 / 40 50 20 20
NAPLES 68 88 68 87 / 20 40 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...
LONG TERM....
AVIATION...60/BD
Hazardous weather outlook, Mar 29, 8:43 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EDT TUE MAR 29 2016
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
943 AM EDT TUE MAR 29 2016
...SOME STRONG TO EVEN SEVERE STORMS POSSIBLE THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE STARTING LATE
THIS MORNING AND THROUGH THE AFTERNOON AND EVENING ACROSS SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM ANY STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.
STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL.
WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 50 MPH.
HAIL: HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON
AND EVENING.
FLOODING: SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AT TIMES THAT MAY LEAD TO STREET FLOODING IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA
BRINGING THE CONTINUING THREAT FOR ISOLATED THUNDERSTORMS EACH
AFTERNOON THROUGH THE UPCOMING WEEKEND.
INCREASING EAST-SOUTHEAST FLOW MID TO LATE WEEK WILL BRING LESS
THAN FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT
THREAT ALONG THE ATLANTIC COAST.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
BAXTER
In the hours before
Special weather statement, Mar 29, 12:24 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
124 PM EDT TUE MAR 29 2016
FLZ067-068-168-291815-
INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH
COUNTY-
124 PM EDT TUE MAR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH
COUNTY...
AT 124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GOLDEN LAKES...
OR NEAR WELLINGTON...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...LAKE WORTH...RIVIERA BEACH...PALM BEACH...
GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...NORTH PALM BEACH...LAKE
PARK...ATLANTIS...HAVERHILL...CLOUD LAKE...GUN CLUB ESTATES...PALM BEACH
INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES...ROYAL
PALM ESTATES...PORT OF PALM BEACH AND DOWNTOWN WEST PALM BEACH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIAMI.
LAT...LON 2658 8020 2668 8027 2684 8004 2660 8004
TIME...MOT...LOC 1724Z 224DEG 8KT 2667 8015
BAXTER
Special weather statement, Mar 29, 12:36 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT TUE MAR 29 2016
FLZ073-074-291815-
METROPOLITAN MIAMI DADE-INLAND MIAMI-DADE COUNTY-
136 PM EDT TUE MAR 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MIAMI-DADE
COUNTY...
AT 136 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DORAL TO NEAR THE REDLAND. THE STORMS ARE
NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...THE REDLAND...KENDALL...DORAL...HIALEAH GARDENS...
SWEETWATER...WEST MIAMI...MEDLEY...KENDALE LAKES...INTERSECTION KROME AND
KENDALL DRIVE...THE HAMMOCKS...OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...
THE CROSSINGS...UNIVERSITY PARK...RICHMOND WEST...WEST KENDALL AND CORAL
TERRACE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2575 8028 2548 8054 2563 8059 2588 8034
TIME...MOT...LOC 1736Z 346DEG 3KT 2582 8034 2558 8053
BAXTER
Special weather statement, Mar 29, 12:55 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE MAR 29 2016
FLZ073-174-291845-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
155 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 245 PM EDT...
* AT 154 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
HOMESTEAD GENERAL AIRPORT TO MAHOGANY HAMMOCK...AND MOVING
SOUTHEAST AT 5 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
HOMESTEAD...HOMESTEAD GENERAL AIRPORT...THE REDLAND...ROYAL PALM
RANGER...PA-HAY-OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2549 8049 2531 8070 2540 8083 2564 8058
TIME...MOT...LOC 1754Z 301DEG 5KT 2555 8058 2535 8081
BAXTER
Special weather statement, Mar 29, 1:27 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT TUE MAR 29 2016
FLZ073-074-173-291900-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
227 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL MIAMI-DADE COUNTY UNTIL 300 PM EDT...
* AT 226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER COUNTRY WALK...OR NEAR KENDALL...MOVING NORTHEAST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...SOUTH MIAMI...KENDALL...THE REDLAND...DORAL...
PINECREST...SWEETWATER...WEST MIAMI...KENDALE LAKES...INTERSECTION
KROME AND KENDALL DRIVE...UNIVERSITY OF MIAMI...WEST PERRINE...THE
HAMMOCKS...OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...RICHMOND HEIGHTS...
THE CROSSINGS AND UNIVERSITY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2551 8045 2559 8057 2584 8042 2574 8022
TIME...MOT...LOC 1826Z 218DEG 15KT 2564 8045
SI
Hail, Miami-Dade
- When
- March 29, 1:27 PM EST to 2:06 PM EST
- Where
- Miami-Dade County, 1.99 mi WSW of Aladdin City to 0.05 mi NNW of Homestead
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.560, -80.500
Several reports of dime to nickel sized hail were received from trained spotters and via the broadcast media with storms across southern Miami-Dade county, mainly in the Florida City and Redland areas.
Hail, Palm Beach
- When
- March 29, 1:50 PM EST to 2:05 PM EST
- Where
- Palm Beach County, 7.35 mi WNW of Boca Raton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.390, -80.190
Several reports received from the public and social media of dime to nickel sized hail falling across the West Boca Raton area over a period of 15 to 20 minutes. The largest hail observed was at the Southwinds Golf Course where hail up to quarter size was estimated.
Lightning, Palm Beach
- When
- March 29, 2:45 PM EST
- Where
- Palm Beach County, 4.25 mi WNW of Boca Raton
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.380, -80.140
Lightning struck three firefighters in the backyard of a home in the 3100 block of NW 27 Avenue in the Strathmore subdivision in Boca Raton. The victims were standing under an overhang over the home when lightning struck. All three firefighters were knocked off their feet and one was thrown 15 feet in the air and suffered a seizure. Two sustained minor injuries, including hearing problems. Time is estimated.
Lightning, Palm Beach
- When
- March 30, 4:30 AM EST
- Where
- Palm Beach County, 1.12 mi NNW of Greenacres City
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 26.645, -80.128
Lightning struck a house on Purdy Lane in West Palm Beach with two people inside at the time. No injuries were reported, but a small fire was started by the strike. The fire was quickly extinguished, leaving a cup sized hole in the roof.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wyoming, March 29 to 30, 201644 events
- High Surf in Hawaii, March 29 to 31, 201612 events
- Winter Storm and Winter Weather in Colorado, March 29 to 30, 20169 events
- Hail in Nebraska, March 29, 20161 in hail · 9 events
- High Wind in New Mexico, March 29, 201659 kt wind · 8 events
- Coastal Flood and Hail in Louisiana, March 29 to 31, 20161.25 in hail · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20165 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20163 events
- Heavy Snow in Idaho, March 29 to 30, 20162 events
- High Wind in Texas, March 29 to 30, 201656 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 29, 20162 events
- Hail in Mississippi, March 29, 20161.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626172, 626173, 626174, 626175.